MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 MULTI-PIECE SCREW EXTENSION; SURGICAL INSTRUMENT SLEEVE, REUSABLE

DEPUY SPINE INC VIPER2 MULTI-PIECE SCREW EXTENSION; SURGICAL INSTRUMENT SLEEVE, REUSABLE
Model Number 286725225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device returned.A review of the device history record.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that one "wing" broke on the inner component of the instrument.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in norway as follows: it was reported that one "wing" broke on the inner component of the instrument.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the viper2 screw ext, multi piece (part # 286725225/ lot #mi37159) was received at us cq.The inner sleeve of the device was broken as one of the sides of the component broke off its body.The piece broke just proximal of the leaf spring.The received condition was consistent with the complaint condition thus the complaint was confirmed.Dimensional inspection could not be performed due to post-manufacturing damage review: the overall complaint was confirmed for the received viper2 screw ext, multi piece as one side of the inner sleeve was broken.Although no definitive root-cause can be determined its possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for viper2 screw ext, multi piece was conducted identifying that lot number mi37159 was released in a single batch.Batch1: lot were released on 27 mar 2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 MULTI-PIECE SCREW EXTENSION
Common Device Name
SURGICAL INSTRUMENT SLEEVE, REUSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9707012
Report Number1526439-2020-00538
Device Sequence Number16981949
Product Code LXH
UDI-Device Identifier10705034214320
UDI-Public(01)10705034214320
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725225
Device Catalogue Number286725225
Device Lot NumberMI37159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer02/13/2020
02/20/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date02/14/2020
02/21/2020
Patient Sequence Number1